MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP. STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 54790
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is currently a pending investigation.Nova is investigating the returned meter and further details will be provided in a supplemental report.
 
Event or Problem Description
The customer reported seeing sparks come from a statstrip 1.86 meter with serial number (b)(4) on july 23rd.The battery compartment had the battery cover in place and the sparks were still visible.The screen was flashing on the meter, something it is not intended to do.The meter was taken out of service and no patient harm occurred.
 
Additional Manufacturer Narrative
Udi: (b)(4).The customer reported a statstrip glucose meter with serial number (b)(6) was being used when the screen started flashing and sparks were seen from the enclosed battery compartment.This occurred on july 23, 2021.The meter was taken out of service, and therefore, did not result in patient or user harm.The meter was returned to nova biomedical corp.For investigation.The investigation resulted in the determination the back-up, button-cell battery had become dislodged after the supplier adhesive seal failed.The battery then shifted within the device to a position where it was in contact with other powered electrical components, allowing the battery to overheat.Device history record (dhr) reviews were performed for the meter by a quality control engineer.The review included an assessment of the production, testing, and release of the meter.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.A review of manufacturing variance documents showed this problem was previously documented and a corrective action had been implemented after the manufacture of the meter under investigation.The corrective action includes a uv-cured adhesive to secure the button-cell battery in the proper position.The conclusion of the investigation is the reported customer complaint was due to the dislodgment of the internal button-cell battery from the proper positioning.The root cause was identified as a failure in the supplier adhesive seal designed to keep the internal battery in the proper position.Nova biomedical will continue to monitor for recurrence of similar events.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 9141
MDR Report Key12349570
Report Number1219029-2021-00028
Device Sequence Number14456698
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number54790
Device Catalogue Number54790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1